Jump to content

Disonata4


Disonata4

Recommended Posts

Disonata4

Hi, I am very new to antidepressants for anxiety and depression. Was prescribed Lexapro 5mg for anxiety/depression and Trazodone 50 mg for insomnia, been on Lexapro 5mg for 10 days now and Trazodone I took for 7 days and I wanted to get off it yesterday since I sleep too much on it and makes me late to work. I slept fine last night taking melatonin to sleep instead of trazodone, but noticed my mood was worse than normal today. I talked to my doctor and they said I can just stop the trazodone cold turkey if I want since it has only been a week, but is it recommended to taper the trazodone instead? This is my first time ever taking psychiatric drugs.

Link to post
  • Moderator
getofflex
Posted (edited)

Hello, and welcome to the forum!  I'm sorry you are having to deal with this. Fortunately, you have been on these medications for a short time, and most likely should not have much trouble getting off.  

 

Be very careful of going off any psychiatric medications cold turkey.  Even though you have only been on Trazodone a short time, it may have already caused some changes to your nervous system.  If it were me, I would do a fast taper, since you have only been on it for 7 days.  I would try taking 25 mg by cutting the pill in half, do that for a week.  If you feel some effects from reducing the trazone, let us know and we will advise further.   

 

Once you feel OK, you could drop to 12.5 mg by cutting the pill in 1/4, and take that each day.  See how you feel.  Once you feel OK on that, I think you could stop.  

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

Here is some information on Trazodone. 

About Trazodone and Tapering Off of It

 

Now normally we suggest a 10% taper each month, and the 10% is based on the current dose, but in your case you have been on it such a short time, I don't think this is necessary for you. 

 

This link explains how psych drugs remodel the brain.  Unfortunately many doctors are unaware of this.  It's great you are getting off now!  

How Psychiatric Drugs Remodel the Brain

 

Please let us know how it goes.  We are here to help!  

 

Edited by getofflex
soften wording

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 3 mg

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy